Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Dec 30, 2016, 2:40 PM EST for Allegany County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2016, 2:40 PM EST (19:40 UTC)
- Expired
- Dec 30, 2016, 4:45 PM EST
- In force
- 2 hr
- Issued by
- NWS Buffalo, NY
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 66 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424
WWUS81 KBUF 301940
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
240 PM EST FRI DEC 30 2016
NYZ012-013-019>021-085-302145-
Allegany-Southern Erie-Cattaraugus-Livingston-Chautauqua-Wyoming-
240 PM EST FRI DEC 30 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHEASTERN ERIE...
SOUTHWESTERN LIVINGSTON...NORTHERN CATTARAUGUS...ALLEGANY...SOUTHERN
WYOMING AND EASTERN CHAUTAUQUA COUNTIES...
At 238 PM EST, two bands of lake effect snow producing snow fall
rates of 1 to 2 inches per hour were located across the area. The
first band was located from southwest of Warsaw...to just south of
Dansville. The other was located from Gowanda to Lake Machais to
Angelica to Alfred.
Locations impacted include...
Dansville, Letchworth State Park, Boston, Springville,
Alfred, Angelica, Colden, Gowanda, Ashford and Arcade.
This includes the following highways...
Interstate 390 between exits 4 and 5.
Interstate 86 between exits 28 and 33.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4245 7919 4275 7858 4257 7766 4253 7766
4253 7772 4206 7775
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 30, 2:13 PM EST, 27 minutes earlier.
Area forecast discussion, Dec 30, 2:13 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
213 PM EST Fri Dec 30 2016
.SYNOPSIS...
Colder air will continue to overspread the region today...with lake
effect snow southeast of Lakes Erie and Ontario. Another weak low
pressure system will then bring some more snow showers to usher in
the New Year this weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Strong low pressure across east-central Quebec will maintain a
northwesterly flow resulting in continued lake effect snows
through this evening.
The key to lake effect snows today has been upstream lake
connections and upsloping, and this should continue to be the
case through the remainder of this afternoon. Radar shows narrow
but intense bands across the Western Southern Tier which are
producing snowfall rates of 1-2 inches an hour. These should
meander, with a general northward trend as winds shift from the NW
to the W through this evening. Elsewhere, snow is less intense
with general snow showers of variable intensity southeast of the
lakes. It appears that the strong and well aligned 925-850mb flow
of 40 kts is probably the reason snow showers are extending so far
inland.
Equilibrium levels are forecast to lower rapidly, first on Lake
Erie this evening and then on Lake Ontario later tonight. Even so,
cloud tops should be cold enough for dendritic snow growth with
some light lake effect snow continuing until levels really lower
late tonight. Off Lake Erie, there are no changes to the current
headlines with timing still looking good. Again, the steadier snow
showers enhanced by Lake Huron should drift northward then weaken
late this evening.
Winds are forecast to diminish this evening, and this may allow
a singular band of convergence develop down the length of Lake
Ontario. Most mesoscale guidance, and the typically more reliable
RGEM all show this developing ESE of Lake Ontario this evening. As
winds diminish, the area of snow showers should evolve into a
meso-low and lift northward late tonight while weakening. This is
where warnings are already in place, so even though not a lot of
snow has fallen in Wayne and Northern Cayuga yet, a period of
heavy snow is expected to develop this evening. This will then
lift into Oswego county which should get another shot of
significant snow.
Otherwise, temperatures will drop off modestly overnight in most
areas due to increasing cloud cover. A brief period of clear
skies an the North Country where lows will be much colder, in the
teens or possibly single digits. Otherwise, a consensus of higher
resolution guidance has a good handle on radar trends except that
where localized bands produce heavier snows.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The main story for this weekend will be a clipper low that will
cross the upper Great Lakes on Saturday before rapidly tracking
across the Ottawa Valley Saturday night and onwards into the
Canadian Maritime provinces Sunday. The warm front ahead of this low
will move across the forecast area, bringing a chance for light snow
mainly to the northern portions of the forecast area during the
first half of the day. More widespread precipitation can be expected
later in the day and into the evening hours as the upper level
trough associated with this system approaches the forecast area,
bringing enhanced DPVA aloft along with enhanced low-level
convergence just ahead of a cold frontal boundary. Precipiation type
during the afternoon will be elevation-dependent, with lower
elevations warming into the mid to upper 30s, expect some rain to
mix in with snow showers that occur before precipitation changes
back over to snow as the cold front moves through Saturday night.
One other concern that bears watching will be the potential for
strong winds to develop across the usual windy spots east of the
lakes, and in particular across the Niagara Frontier, Saturday
afternoon as a low-level jet approaching 50kts in strength passes
overhead the forecast area. Should these winds mix down, particularly
with any precipitation, gusts of 30-45 kts would not be out of the
question across the aforementioned areas.
There will be a limited opportunity for upslope/lake-enhanced snow
showers east of Lake Ontario Saturday night into early Sunday
morning as westerly flow develops behind the cold front and 850mb
temps drop to to around -10C, however significant accumulations are
not expected as thermal profiles will be marginal at best, with
plenty of increasingly dry air aloft and falling equilibrium levels
later in the night. Conditions are even less favorable off of
Lake Erie, where the few light snow showers that manage to occur
will be driven primarily by upslope flow, and even then, rapidly
diminishing moisture underneath an encroaching surface ridge
should quickly put an end to any showers that do manage to occur.
Sunday will bring a quiet start to the new year, and should be the
quietest day in the upcoming week, as surface/upper level ridging
traverses the region. Many areas should break out into sunshine by
the afternoon, though lingering shallow lake moisture may keep a few
stratocu hanging around east of the lakes. Expect high clouds to
increase from the south Sunday night and lower towards morning as
another warm frontal boundary approaches the region. Temperatures
Sunday afternoon should run close to average for this time of year,
with highs largely in the mid 30s with 20s Sunday night.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The quiet respite on Sunday will prove to be short-lived, as the
upcoming week currently looks to be unsettled across the region. The
culprit is two-fold: First the remnants of an upper low digging
across the Desert Southwest will track across Texas Sunday night
into Monday. This amplification of the flow regime in the mid/upper
level will drive a return flow of warm and moist GOMEX air
northwards across the Eastern U.S. through the first third of the
week. Meanwhile, a broad area of low pressure is progged to develop
over the Midwest Monday as a northern stream upper level trough is
sheared out by a very strong 150 to 180kt subtropical jet setting up
across the nation's mid-section. Broad isentropic uplift ahead of
this feature, when combined with the aforementioned return flow of
GOMEX moisture, should result in the development of showers across
the forecast area Monday. With temperatures starting out below
freezing Monday morning, there is a potential that we could see some
light snow changing over to a rain/freezing rain mix for a couple of
hours before temperatures climb above freezing and any shower
activity turns over to plain rain as warm air surges across the
region and temperatures climb into the low to mid 40s.
Rain showers will continue into Tuesday as the broad low tracks east
across the region. The seasonably mild temperatures on Monday will
give way to even warmer readings, potentially in the 50s for many
areas, Tuesday as warm air surges northwards ahead of an approaching
cold front. With the best isentropic uplift moving off to our east,
and the potential that a developing coastal low could rob our area
of deeper moisture, pops were left at a chance for Western NY from
late Tuesday afternoon through Tuesday night.
A potent northern stream shortwave is currently progged to swing
through the area Wednesday, bringing with it a surface cold front
that may trigger more rain showers that may mix with snow as the
front swings through and temperatures fall back through the 30s in
the afternoon. Temperatures will continue to fall Wednesday night as
the surface low is shunted off to Atlantic Canada and Arctic air
descends across the region once more, and by Thursday we may be
seeing highs in the mid to upper 20s with lake effect snow showers
developing east of the lakes. Extended range guidance is suggesting
that the amplified longwave trough setting up over central North
America may persist through next weekend, and possibly longer,
setting the stage for more wintry weather across the Great Lakes.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Expect a mix of MVFR/VFR conditions outside of the main lake
effect bands, with brief periods of IFR difficult to rule out at
BUF/IAG/ROC which are located downwind of the lakes. The steadiest
snows will be at JHW, where IFR or lower conditions are expected
to last most of the day.
Lake snows will begin to dissipate tonight while quickly swinging
north in backing winds. Cigs will improve to VFR at most places
while KJHW improves to MVFR. A brief period of IFR conditions is
possible at ART/BUF/IAG as a weak mid-level wave may be enhanced
by lake moisture toward daybreak Saturday. Otherwise expect
mainly VFR conditions.
Outlook...
Saturday afternoon and night...widespread snow showers with
mainly IFR conditions, improving late in the night. Gusty SSW
winds at BUF/IAG. Sunday...VFR/MVFR with scattered lake effect
snow showers ending east of Lake Ontario. Monday...VFR/MVFR with a
chance of rain and snow. Tuesday...MVFR with mainly rain likely.
Wednesday...Mainly VFR. A chance of rain showers.
&&
.MARINE...
Another prolonged round of brisk winds and higher waves will
continue across the Lower Great Lakes...and is expected to last
well into the weekend. Marine headlines were extended based on the
persistent winds as outlined below.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 4 AM EST Saturday for
NYZ004>006.
Wind Advisory from noon to 11 PM EST Saturday for NYZ001-010.
Lake Effect Snow Warning until 10 PM EST this evening for
NYZ012-019>021-085.
MARINE...Small Craft Advisory until 10 AM EST Sunday for LEZ040-041.
Small Craft Advisory until 4 AM EST Sunday for LEZ020.
Small Craft Advisory until 1 PM EST Sunday for
LOZ043>045.
Small Craft Advisory until 10 AM EST Sunday for LOZ042.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...APFFEL
MARINE...APFFELHazardous weather outlook, Dec 30, 12:50 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1250 PM EST FRI DEC 30 2016 NYZ002-003-007-008-011-013-014-311800- ORLEANS-MONROE-JEFFERSON-LEWIS-GENESEE-LIVINGSTON-ONTARIO- 1250 PM EST FRI DEC 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-010-311800- NIAGARA-NORTHERN ERIE- 1250 PM EST FRI DEC 30 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019>021-085-311800- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1250 PM EST FRI DEC 30 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-311800- WAYNE-NORTHERN CAYUGA-OSWEGO- 1250 PM EST FRI DEC 30 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-311800- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1250 PM EST FRI DEC 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Dec 30, 10:26 AM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1026 AM EST FRI DEC 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM SNOW BOLIVAR 42.07N 78.17W
12/30/2016 M5.0 INCH ALLEGANY NY PUBLIC
&&
EVENT NUMBER BUF1601586
SJWLocal storm report, Dec 30, 10:35 AM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1035 AM EST FRI DEC 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW PERRYSBURG 42.46N 79.00W
12/30/2016 M10.2 INCH CATTARAUGUS NY COOP OBSERVER
24 HOUR SNOWFALL.
0842 AM SNOW PERRYSBURG 42.46N 79.00W
12/30/2016 M12.2 INCH CATTARAUGUS NY COOP OBSERVER
&&
EVENT NUMBER BUF1601587
EVENT NUMBER BUF1601588
SJWLocal storm report, Dec 30, 10:41 AM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1041 AM EST FRI DEC 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW PORTAGEVILLE 42.57N 78.04W
12/30/2016 M4.4 INCH WYOMING NY COOP OBSERVER
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1601589
SJWLocal storm report, Dec 30, 12:07 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1207 PM EST FRI DEC 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 ENE COLDEN 42.65N 78.61W
12/30/2016 M7.9 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
1200 PM SNOW 1 NNE HUMPHREY 42.22N 78.53W
12/30/2016 M6.8 INCH CATTARAUGUS NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1601590
EVENT NUMBER BUF1601591
SJWSpecial weather statement, Dec 30, 12:51 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1251 PM EST FRI DEC 30 2016
NYZ010-012-013-019>021-085-301945-
Allegany-Southern
Erie-Cattaraugus-Livingston-Chautauqua-Wyoming-Northern Erie-
1251 PM EST FRI DEC 30 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN ERIE...
SOUTHWESTERN LIVINGSTON...NORTHERN CATTARAUGUS...ALLEGANY...SOUTHERN
WYOMING AND NORTHEASTERN CHAUTAUQUA COUNTIES...
At 1245 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour extended along a line from Holland to
Bliss and to Canaseraga.
Another band of lake effect snow producing snow fall rates of 1 to 2
inches per hour was located over Black Creek extending to Angelica
and to Alfred.
Winds in excess of 30 mph are possible with these bands of lake
effect snow.
Locations impacted include...
Lackawanna, Dunkirk, Hamburg, East Aurora, Dansville, Letchworth
State Park, Evans, Boston, Eden and Springville.
This includes the following highways...
Interstate 390 near exit 4.
Interstate 90 between exits 58 and 56.
Interstate 86 between exits 29 and 33.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4250 7938 4258 7926 4260 7919 4267 7912
4282 7889 4254 7766 4253 7772 4211 7774
WelchSpecial weather statement, Dec 30, 2:40 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
240 PM EST FRI DEC 30 2016
NYZ012-013-019>021-085-302145-
Allegany-Southern Erie-Cattaraugus-Livingston-Chautauqua-Wyoming-
240 PM EST FRI DEC 30 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHEASTERN ERIE...
SOUTHWESTERN LIVINGSTON...NORTHERN CATTARAUGUS...ALLEGANY...SOUTHERN
WYOMING AND EASTERN CHAUTAUQUA COUNTIES...
At 238 PM EST, two bands of lake effect snow producing snow fall
rates of 1 to 2 inches per hour were located across the area. The
first band was located from southwest of Warsaw...to just south of
Dansville. The other was located from Gowanda to Lake Machais to
Angelica to Alfred.
Locations impacted include...
Dansville, Letchworth State Park, Boston, Springville,
Alfred, Angelica, Colden, Gowanda, Ashford and Arcade.
This includes the following highways...
Interstate 390 between exits 4 and 5.
Interstate 86 between exits 28 and 33.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4245 7919 4275 7858 4257 7766 4253 7766
4253 7772 4206 7775
KellyThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 8:14 PM EST | Special Weather Statement | BUF | Lewis, Oswego | 61 min |
| Dec 30, 12:49 PM EST | Wind Advisory | BUF | Erie, Niagara | 34 hr |
| Dec 30, 12:51 PM EST | Special Weather Statement | BUF | Allegany, Erie | 114 min |
| Dec 30, 4:34 PM EST | Special Weather Statement | BUF | Allegany | 116 min |
| Dec 30, 6:01 PM EST | Special Weather Statement | BUF | Wayne | 119 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.